Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Dec 1, 2010, 2:31 AM EST for Bladen County, Columbus County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2010, 2:31 AM EST (07:31 UTC)
- Expired
- Dec 1, 2010, 3:00 AM EST
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 1, 2:13 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WFUS52 KILM 010731
TORILM
NCC017-047-010800-
/O.NEW.KILM.TO.W.0005.101201T0731Z-101201T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
231 AM EST WED DEC 1 2010
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
CENTRAL COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 300 AM EST
* AT 229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR REDBUG...OR
ABOUT 3 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
ELKTON...
COUNCIL...
LISBON...
LAGOON...
HICKORY GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON
THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH
AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS
STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3464 7830 3463 7832 3459 7828 3454 7826
3452 7826 3448 7823 3421 7860 3431 7879
3480 7845
TIME...MOT...LOC 0731Z 213DEG 39KT 3434 7863
$$
152 follow-up statements
876
WWUS52 KILM 010745
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 AM EST WED DEC 1 2010
NCC047-010755-
/O.CAN.KILM.TO.W.0005.000000T0000Z-101201T0800Z/
COLUMBUS NC-
245 AM EST WED DEC 1 2010
...THE TORNADO WARNING FOR CENTRAL COLUMBUS COUNTY IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3470 7836 3466 7832 3464 7831 3463 7832
3459 7828 3452 7826 3448 7823 3442 7849
3450 7859 3480 7845
TIME...MOT...LOC 0745Z 213DEG 39KT 3447 7853
$$
NCC017-010800-
/O.CON.KILM.TO.W.0005.000000T0000Z-101201T0800Z/
BLADEN NC-
245 AM EST WED DEC 1 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM EST FOR EASTERN
BLADEN COUNTY...
AT 243 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LISBON...OR 12
MILES NORTHEAST OF WHITEVILLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARVERS...
KELLY...LAGOON...WHITE LAKE...ROWAN AND HICKORY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3470 7836 3466 7832 3464 7831 3463 7832
3459 7828 3452 7826 3448 7823 3442 7849
3450 7859 3480 7845
TIME...MOT...LOC 0745Z 213DEG 39KT 3447 7853
$$
15170
WWUS52 KILM 010753
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 AM EST WED DEC 1 2010
NCC017-010803-
/O.EXP.KILM.TO.W.0005.000000T0000Z-101201T0800Z/
BLADEN NC-
253 AM EST WED DEC 1 2010
...THE TORNADO WARNING FOR EASTERN BLADEN COUNTY WILL EXPIRE AT 300
AM EST...
AT 252 AM EST...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO WHICH
PROMPTED THE WARNING HAS WEAKENED...THUS THE TORNADO WARNING WAS
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3470 7836 3466 7832 3464 7831 3463 7832
3459 7828 3452 7826 3448 7823 3442 7849
3450 7859 3480 7845
TIME...MOT...LOC 0753Z 213DEG 39KT 3454 7847
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Dec 1, 12:35 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 1, 12:35 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1235 AM EST WED DEC 1 2010
.SYNOPSIS...
SHOWERS WILL INCREASE IN COVERAGE TONIGHT AHEAD OF A STRONG COLD
FRONT. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. SKIES WILL RAPIDLY CLEAR DURING THE
DAY WEDNESDAY AS COLD AND DRY HIGH PRESSURE BUILDS INTO THE REGION
THROUGH THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...RADAR ANALYSIS UPSTREAM INDICATES CELLS
ROCKETING NORTHWARD ALONG A LINE THAT IS SLOWLY PROGRESSING
EASTWARD. HAVE MADE SOME ADJUSTMENTS/TRENDS WITH REGARD TO POPS FROM
WHERE THE CURRENT PCPN IS LOCATED TO WHAT IS PROGGED BY 12Z WED. THE
UPSTREAM ACTIVITY...IE EAST OF THE APPALACHIANS...HAS A HISTORY OF
SEVERE ACTIVITY AND WOULD NOT BE SURPRISED TO SEE A WATCH BOX POSTED
ACROSS PORTIONS OF THE ILM CWA BY MIDNIGHT. OVERNITE TEMPS TO REMAIN
NEARLY STEADY AS WARM AND MOIST LOW LEVEL AIR CONTINUES TO ADVECT
ACROSS THE CWA.
PREVIOUS DISCUSSION............................................
...SEVERE WEATHER OUTBREAK INCLUDING DAMAGING WINDS AND TORNADOES
POSSIBLE LATE TONIGHT...
AIRMASS IN PLACE ACROSS THE EASTERN CAROLINAS UNSEASONABLY WARM
WITH READINGS GENERALLY IN THE LOW 70S. DEWPOINTS ALSO RANGING
FROM THE MID/UPPER 50S NORTH TO LOWER 60S SOUTH. SOME OF THESE
HIGHER VALUES WILL ALSO MAKE THEIR WAY FURTHER NORTH AS THE GUSTY
SSE WINDS CONTINUE THROUGH THE PERIOD. THE WIND, CLOUD COVER, AND
WEAK WARM ADVECTION WILL KEEP EITHER TEMPS OR DEWPOINTS FROM
FALLING MUCH THROUGH MOST OF THE NIGHT. VERY LIGHT RADAR RETURNS
MOVING NORTH OUT OF SOUTH CAROLINA BUT GENERALLY NOT MEASURABLE OR
TRACE AMOUNTS AS CLOUD BASES REMAIN QUITE HIGH. LOWERING CLOUD
BASES FROM S TO N WILL BRING A GRADUAL INCREASE IN SHOWER ACTIVITY
DURING THE LATE PM/EVENING HOURS BEING DRIVEN MAINLY BY THE WEAK
WAA AND INCREASING LOW LEVEL JET.
AFTER ABOUT 00Z HOWEVER THINGS WILL START DETERIORATING ACROSS THE
SOUTHEASTERN U.S. QUITE RAPIDLY. HIGH AMPLITUDE TROUGH ACROSS THE
MIDDLE OF THE NATION THIS AFTERNOON. VORT MAX CURRENTLY SWINGING
ACROSS NRN TX AND SPEED MAX DIGGING QUICKLY SSE ACRS DAKOTAS
TOGETHER WILL CAUSE THIS TROUGH TO TAKE ON A NEGATIVE TILT 00Z-06Z.
BEST DIVERGENCE IN THE MID LEVELS PASSES TO OUR NORTH ACROSS NORTH
CENTRAL NC AND VA WHILE UPPER LEVEL DIVERGENCE EVEN FURTHER NORTH.
REGARDLESS, DYNAMICS ALOFT STILL STRONG ENOUGH LOCALLY TO REV 850MB
FLOW TO 45-50KT LOCALLY (STRONGEST INLAND ZONES). AS USUAL WITH SUCH
AN EARLY WINTER SYSTEM THE DYNAMICS ARE FURTHER NORTH BUT THE
INSTABILITY INCREASES SOUTHWARD. CENTRAL NORTH CAROLINA INTO CENTRAL
VA LIE AT THE CROSSROADS OF THESE CONFLICTING SEVERE WEATHER
INGREDIENTS AND APPEAR BEST IN LINE FOR AN OUTBREAK OF LOW TOPPED
CONVECTION. AS MENTIONED EARLIER THE EXPECTED MODE WILL BE A
STRONGLY FORCED LINE ALONG AND IMMEDIATELY PRECEDING THE SURFACE
BOUNDARY AND ITS IMPRESSIVE CONVERGENCE. DAMAGING WINDS AND SPIN-UP
TORNADOES THE MAIN THREAT WITH THIS LINE. JUST AHEAD OF THIS LINE
MODELS HINTING AT A BROKEN LINE OF MORE CELLULAR CONVECTION ASSOC
WITH A PREFRONTAL BAND OF CONVERGENCE. THESE STORMS WILL BE IN AN
ENVIRONMENT WHERE THE SURFACE FLOW IS SLIGHTLY BACKED AND WILL POSE
A MORE DANGEROUS TORNADO THREAT. WORST CASE FORECAST SOUNDINGS
SHOWING DEWPOINTS SURGING INTO THE UPPER 60S PERHAPS ON ACCOUNT OF
SOME LIGHT RAINFALL PRECEDING THE SEVERE WX. THIS LEADS TO LFC AS
LOW AS 1700FT DURING MAX FORCING WITH 400-500 M^2/S^2 OF 0-3 KM
STORM RELATIVE HELICITY...MOST OF WHICH ACTUALLY LIES IN THE 0-1KM
LAYER. SPC HAS THUS HIGHLIGHTED MOST OF THE REGION WITH A THREAT FOR
STRONG (EF2 OR STRONGER) TORNADOES. TWEAKS TO THE TIMING MAY BE
NEEDED ONCE THE LINE STARTS DEVELOPING EAST OF THE MOUNTAINS
TONIGHT. OTHERWISE THE WRF TIMING WAS FOLLOWED RATHER CLOSELY WITH
THE BEST CHANCE FOR SEVERE WEATHER ENTERING WESTERN COUNTIES BETWEEN
06-08Z AND REACHING THE COAST BY 12-13Z. BARRING ANY DECREASE IN THE
APPARENT THREAT OR A SHIFT FURTHER NORTH OUT OF THE AREA (I.E. THE
2000Z CONVECTIVE OUTLOOK FROM SPC) SOME SPECIAL WEATHER STATEMENTS
WILL LIKELY BE ISSUED SOON ESPECIALLY IN LIGHT OF THE ATYPICAL
TIMING OF THE EVENT. WILL ALSO TRY TO HIGHLIGHT THE FACT THAT
BETWEEN STORM MOTION OF 40-50KT AND THE POSSIBILITY OF
NON-DESCENDING TORNADOES WITHIN THE SQUALL LINE WARNING LEAD TIME
MAY BE SHORTENED. THE STORMS THEMSELVES WILL ALSO PROVIDE 'LITTLE TO
NO ADVANCED WARNING' AS THEY ARE EXPECTED TO CONTAIN HARDLY ANY
LIGHTNING DUE TO THE VERY SHALLOW NATURE OF THEIR UPDRAFTS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...A TREMENDOUS AIRMASS CHANGE WILL BE ONGOING
WEDNESDAY MORNING AS A STRONG COLD FRONT MOVES OFFSHORE. THERE ARE
STILL SOME TIMING DIFFERENCES BETWEEN THE FASTER GFS AND SLOWER
NAM CONCERNING EXACTLY WHEN THE FRONT WILL MOVE OFFSHORE. THE 06Z
SREF ENSEMBLE MEAN IS SIMILAR TO THE 12Z OPERATIONAL NAM AND IS
THE BASIS FOR OUR FORECAST. THIS MEANS 8 AM TEMPERATURES IN THE
CAPE FEAR AREA WILL BE QUITE WARM (MID TO UPPER 60S) BEFORE
PLUNGING INTO THE 50S BY 9-10 AM AS THE FRONT POPS OFFSHORE.
LOCATIONS FARTHER INLAND WILL BEGIN THE DAY IN THE 50S WITH NEARLY
STEADY TEMPERATURES AS STRONG COLD ADVECTION IS BALANCED BY
SUNSHINE.
SOUTHERLY PRE-FRONTAL WINDS WEDNESDAY MORNING WILL VEER MORE UNI-
DIRECTIONAL WITH HEIGHT REDUCING HELICITY...BUT STRONG WIND GUSTS
ARE STILL POSSIBLE IN ANY CONVECTION GIVEN 50 KT WINDS LURKING
ONLY 3000 FT AGL. SOME POST-FRONTAL LIGHT RAIN IS POSSIBLE THROUGH
THE MID MORNING HOURS AS POWERFUL JET DYNAMICS TRANSLATE OVERHEAD
AND WORK WITH MOISTURE LINGERING IN THE 850-700 MB LAYER. SUNSHINE
SHOULD BREAK OUT BY NOON WITH GUSTY WEST WINDS THROUGH THE DAY.
INTENSE LOW LEVEL COLD ADVECTION WILL BRING IN THE CHILLIEST
TEMPERATURES WE HAVE EXPERIENCED SINCE THE FIRST WEEK OF MARCH.
LOWS WEDNESDAY NIGHT WILL FALL TO NEAR FREEZING ALONG THE COAST
AND INTO THE 28-30 DEGREE RANGE INLAND. AFTER RISING ONLY INTO THE
LOWER 50S FOR HIGHS THURSDAY...LOWS SHOULD PLUNGE INTO THE 20S
ALMOST DOWN TO THE BEACHES THURSDAY NIGHT. THE 2010 GROWING
SEASON HAS BEEN DECLARED OVER SO NO FROST OR FREEZE PRODUCTS WILL
BE ISSUED DESPITE THE FACT SOME BACKYARD GARDENS NEAR THE COAST
(INCLUDING MY OWN) STILL HAVE SUMMER VEGGIES GROWING.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...COOL AND DRY WX WILL PREVAIL THRU THE EXTENDED
THANKS TO A MEAN UPPER TROF ALONG THE EAST COAST. AT THE SURFACE...
CANADIAN HIGH PRESSURE WILL HOLD SWAY...RESULTING IN MOSTLY CLEAR
SKIES AND TEMPS 5 TO 10 DEGREES BELOW SEASONAL NORMALS...COLDER THAN
WE HAVE SEEN SINCE EARLY MARCH. COOLEST DAY WILL BE SATURDAY AS THE
COLD AIR IS REINFORCED...BUT MINIMAL RECOVERY SUN-MON AS HEIGHT
RISES WILL BE LIMITED IN FAST NW FLOW BEHIND THE TROUGH. NEXT
REINFORCING SHOT ARRIVES LATE MONDAY OR TUESDAY...BUT TOO
MOISTURE-STARVED TO SUPPORT ANY MORE THAN SLIGHT CHANCE POPS.
&&
.AVIATION /06Z TUESDAY THROUGH SUNDAY/...
AS OF 06Z...ONLY SOME MINOR TIMING CHANGES TO THE PREVIOUS SET OF
TAFS. CONVERGENT BOUNDARY OVER THE ATLANTIC WATERS WILL ALLOW SHRA
TO DEVELOP AND MOVE ONSHORE AHEAD OF THE MAIN BAND OF PCPN. THE
MAJORITY OF THE COASTAL TERMINALS WILL AT TIMES OBSERVE THIS
PRE-FRONTAL TYPE OF CONVECTION UNTIL THE MAIN BAND ASSOCIATED WITH
THE FRONT ITSELF APPROACHES FROM THE WEST LATER DURING THIS EARLY
MORNING. STRONG WINDS ALOFT AND A NEGATIVE TILT AT THE 500 MB TROF
SHOULD BE ENOUGH TO TRANSLATE 30-40KT WIND GUSTS DOWN TO THE
SURFACE...MAINLY FROM 160-200 DEGREES DIRECTIONS. THE THUNDER IS
PROGGED TO BE QUITE ISOLATED/EMBEDDED IN THE PCPN AND WILL HOLD
FROM PLACING THUNDER IN THE TAFS. AT THE MOMENT...WILL IDENTIFY THE
STRONGER SHRA AND WIND GUSTS WITH TEMPO CB GROUPINGS. CEILINGS HAVE
BEEN RATHER CONSTANT ACROSS AREA TERMINALS RANGING FROM 700 FT
THROUGH 1500 FT. WILL LIKELY KEEP THIS RANGE UP UNTIL THE CFP SLATED
IN THE 09-11Z FOR THE INLAND TERMINALS...TO 11-13Z FOR THE COASTAL
TERMINALS. AFTER FROPA...WINDS WILL VEER FROM SOUTHERLY TO SOUTHWEST
AT 15-20 KT WITH GUST UP TO 30 KT. FURTHER BEHIND THE FRONT...WINDS
WILL FURTHER VEER TO A GUSTY WESTERLY DIRECTION AS COLD AIR
ADVECTION FUNNELS ACROSS THE AREA. BY MIDDAY...ALL LOCATIONS SHOULD
SEE VAST IMPROVEMENTS WITH CEILINGS.
EXTENDED OUTLOOK...VFR WEDNESDAY EVENING THROUGH SUNDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...STRONG SCA CONTINUES. TIGHTENED SFC PG WILL
TIGHTEN EVEN MORE AS THE LINE OF CONVECTION APPROACHES THE WATERS
FROM THE MAINLAND OVERNIGHT. SE TO S 15-20 KT WINDS WILL INCREASE TO
AROUND 25 KT AFTER MIDNIGHT. WHERE SSTS ARE WARMER...THE HIER WINDS
JUST OFF THE DECK COULD MIX DOWN TO THE OCEAN SFC AS WIND GUSTS
APPROACH GALE FORCE...ESPECIALLY THE WATERS OFF FRYING PAN SHOALS.
SEAS CONTINUE TO BUILD IN RESPONSE TO THE INCREASED ONSHORE
FLOW...AND SHOULD PEAK WEDNESDAY MORNING JUST PRIOR TO THE CFP.
AFTER FROPA...WINDS WILL VEER FROM S TO SW-W. SEAS WILL PEAK AROUND
DAYBREAK WEDNESDAY IN THE 7 TO 10 FOOT RANGE...WITH THE HIGHER SEAS
OFF CAPE FEAR AND OFF THE MOUTH OF WINYAH BAY.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...STRONG SOUTHERLY WINDS EARLY WEDNESDAY
MORNING WILL SHIFT TO THE WEST DURING THE 7-10 AM TIME FRAME AS A
STRONG COLD FRONT BLOWS THROUGH THE AREA. THE REMAINDER OF THE
PERIOD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WILL SEE GRADUALLY
DIMINISHING WIND SPEEDS AS HIGH PRESSURE BUILDS TOWARD THE AREA.
SHOWERS AND EMBEDDED THUNDERSTORMS WEDNESDAY MORNING COULD CREATE
HAZARDOUS WIND GUSTS BY VIRTUE OF 50 KNOT WINDS LURKING ONLY 3000
FT ABOVE THE OCEAN SURFACE. EVEN OUTSIDE SHOWERS AND STORMS
SYNOPTIC WINDS OF 20-25 KNOTS GUSTING TO NEAR 30 KNOTS WILL PUSH
SEA HEIGHTS TO AS HIGH AS 7-9 FEET AT 20 MILES' DISTANCE FROM
SHORE WEDNESDAY MORNING...AND 5-7 FT NEAR SHORE. GRADUALLY
DIMINISHING SEAS ARE EXPECTED THROUGH THURSDAY NIGHT WITH LIGHTER
OFFSHORE WINDS EXPECTED.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...MAIN CHALLENGE IN THE 3-5 DAY FORECAST INVOLVES
THE UPPER IMPULSE CROSSING THE CAROLINAS FRIDAY NIGHT. THIS IMPULSE
WILL DESTABILIZE THE LOW LEVELS AND TIGHTEN THE GRADIENT JUST ENOUGH
TO BUMP THE WINDS UP TO 15-20 KT LATE FRI NIGHT/EARLY SAT MORNING.
NNW TRAJECTORY MEANS THAT SEAS WILL BE A FETCH-LIMITED 2-4
FT...HIGHEST AWAY FROM THE COAST. AT THIS POINT EXPECT IT TO REMAIN
BELOW ADVISORY THRESHOLDS.
OTHERWISE HIGH PRESSURE REMAINING TO OUR WEST MEANS THAT LIGHT
OFFSHORE FLOW WILL PREVAIL THRU THE PERIOD...WITH WIND SPEEDS
GENERALLY AROUND 10 KT AND SEAS AROUND 2 FT. EVEN THIS REQUIRED US
TO BEEF UP THE WNA WAVE GUIDANCE BY JUST A BIT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
AMZ250-252-254-256.
&&
SYNOPSIS...TRA
NEAR TERM...MBB/DCH
SHORT TERM...TRA
LONG TERM...RAS
AVIATION...DCH/HDLHazardous weather outlook, Dec 1, 2:28 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 228 AM EST WED DEC 1 2010 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-020730- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 228 AM EST WED DEC 1 2010 ...TORNADO WATCH 761 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AMZ250-252-254-256-020730- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 228 AM EST WED DEC 1 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 761 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND WATERSPOUTS ARE POSSIBLE. GUSTS TO GALE FORCE ARE POSSIBLE ACROSS THE OUTER FRINGES OF THE WATERS OVERNIGHT AND WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. RJD
In the hours before
Special weather statement, Dec 1, 12:11 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1211 AM EST WED DEC 1 2010
NCZ097-100-101-010545-
PENDER-NEW HANOVER-BRUNSWICK-
1211 AM EST WED DEC 1 2010
...SHEETS OF RAIN AFFECTING THE CAPE FEAR AREA...
AT 1204 AM EST...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN WITH
AN EMBEDDED THUNDERSTORM POSSIBLE...EXTENDING FROM SOUTH PORT ACROSS
CAROLINA BEACH AND WILMINGTON TO HAMPSTEAD. MOVEMENT WAS TO THE
NORTHEAST AT 50 MPH.
THIS ACTIVITY WILL PRODUCE UP TO ONE HALF INCH OF WIND BLOWN RAIN
THROUGH 145 AM. THE EMBEDDED THUNDERSTORMS WILL HAVE THE CAPABILITY
TO PRODUCE 30 TO 40 MPH WIND GUSTS.
IF DRIVING OVERNIGHT...USE EXTREME CARE WHEN TRAVELING ACROSS
BRIDGES AND OVERPASSES DUE TO THE HIGHER WINDS AND MORE SLICK
CONDITIONS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...LELAND...
WILMINGTON...ASHTON...BAYSHORE...BISHOP...BOILING SPRING LAKES...
CASTLE HAYNE...HAMPSTEAD...LONG BEACH...MASONBORO AND MILL CREEK.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3424 7780 3421 7783 3424 7778 3419 7782
3419 7786 3417 7783 3399 7793 3419 7796
3418 7797 3411 7795 3396 7798 3397 7793
3395 7798 3392 7796 3385 7798 3390 7801
3391 7830 3466 7788 3459 7770 3443 7758
DCHSpecial weather statement, Dec 1, 12:57 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1257 AM EST WED DEC 1 2010
NCZ097-100-101-010700-
PENDER-NEW HANOVER-BRUNSWICK-
1257 AM EST WED DEC 1 2010
...A THUNDERSTORM WAS PRODUCING HEAVY RAIN OVER NEW HANOVER COUNTY...
AT 1256 AM EST...A STRONG THUNDERSTORM WAS OVER WILMINGTON...MOVING
NORTHEAST AT 45 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND HEAVY RAIN.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LELAND...WILMINGTON...
ASHTON...BAYSHORE...CASTLE HAYNE...EDGECOMB...HAMPSTEAD...MAPLE
HILL...MASONBORO...MOORETOWN...MYRTLE GROVE AND OGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3440 7762 3440 7761 3440 7760 3437 7762
3439 7762 3437 7766 3438 7764 3435 7767
3433 7767 3431 7772 3427 7773 3410 7789
3414 7794 3419 7796 3416 7797 3425 7812
3472 7778 3472 7773 3447 7757 3446 7755
REKSpecial weather statement, Dec 1, 1:06 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
106 AM EST WED DEC 1 2010
NCZ096-099-010700-
COLUMBUS-BLADEN-
106 AM EST WED DEC 1 2010
...THUNDERSTORMS WERE PRODUCING HEAVY RAIN OVER COLUMBUS AND BLADEN
COUNTIES...
AT 106 AM EST...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...6 MILES
EAST OF CHADBOURN...OR OVER WHITEVILLE...MOVING NORTHEAST AT 45 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
WHITEVILLE...ABBOTTSBURG...AMMON...CARVERS...CHADBOURN...COUNCIL...
ELKTON...HALLSBORO...HICKORY GROVE...KELLY AND LAGOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3474 7838 3473 7838 3470 7836 3468 7833
3464 7831 3462 7831 3456 7826 3452 7826
3449 7822 3415 7870 3430 7892 3485 7856
3485 7852 3486 7849
REKSpecial weather statement, Dec 1, 1:25 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
125 AM EST WED DEC 1 2010
NCZ099-SCZ033-034-046-010715-
COLUMBUS-MARION-GEORGETOWN-HORRY-
125 AM EST WED DEC 1 2010
...STRONG THUNDERSTORMS OVER GEORGETOWN AND HORRY COUNTIES...
AT 124 AM EST...STRONG THUNDERSTORMS WERE...3 MILES NORTHEAST OF
DONGOLA...OR 6 MILES SOUTHWEST OF CONWAY...MOVING NORTHEAST AT 45
MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND VERY HEAVY RAIN PRODUCING LOCALIZED PONDING OF WATER
ON ROADWAYS AND NEAR ZERO VISIBILITY AT TIMES.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...GARDEN CITY...
MURRELLS INLET...MYRTLE BEACH...RED HILL...SOCASTEE...ADRIAN...
ALLSBROOK...BAYBORO...BETHEL...BUCKSPORT AND BUCKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3357 7944 3360 7944 3377 7935 3378 7932
3382 7931 3436 7901 3406 7856 3401 7863
3394 7865 3344 7915
JDWSpecial weather statement, Dec 1, 1:36 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
136 AM EST WED DEC 1 2010
SCZ017-023-010830-
MARLBORO-DARLINGTON-
136 AM EST WED DEC 1 2010
...A LINE OF THUNDERSTORMS PRODUCING STRONG WINDS AND HEAVY RAIN
MOVING ACROSS DARLINGTON AND MARLBORO COUNTIES...
AT 132 AM EST...THUNDERSTORMS PRODUCING HEAVY RAIN AND STRONG WIND
GUSTS WERE APPROACHING WESTERN DARLINGTON AND MARLBORO
COUNTIES...MOVING NORTHEAST AT 40 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND HEAVY RAIN.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
DARLINGTON...HARTSVILLE...AUBURN...BROWNSVILLE...CHAVISTOWN...CLIO...
CLYDE...DOVESVILLE...DUNBAR...FLOYD AND KELLYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3449 8004 3451 7998 3449 7990 3454 7983
3462 7979 3469 7988 3477 7994 3481 7992
3481 7972 3462 7945 3431 7964 3431 7969
3421 7991 3409 8007 3413 8014 3416 8015
3421 8011 3435 8018 3431 8024 3437 8029
REKSpecial weather statement, Dec 1, 2:21 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 AM EST WED DEC 1 2010
NCZ096-099-100-SCZ034-010800-
COLUMBUS-BLADEN-BRUNSWICK-HORRY-
221 AM EST WED DEC 1 2010
...STRONG THUNDERSTORMS ALONG A LINE FROM ELIZABETHTOWN TO HAMMOND...
AT 221 AM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
ELIZABETHTOWN...SOUTH TO WHITEVILLE...AND TO HAMMOND...MOVING
NORTHEAST AT 45 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH...OCCASIONAL DANGEROUS LIGHTNING...AND VERY HEAVY RAINFALL
PRODUCING PONDING OF WATER ON ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
WHITEVILLE...ABBOTTSBURG...ADRIAN...ALLSBROOK...AMMON...ASH...
BAYBORO...BETHEL...BLADENBORO...BROOKSVILLE AND BUGHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3474 7838 3456 7826 3451 7826 3446 7817
3440 7826 3435 7819 3435 7817 3379 7873
3370 7886 3393 7916 3485 7863 3485 7858
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:11 AM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 34 min |
| Dec 1, 12:57 AM EST | Special Weather Statement | ILM | New Hanover, Pender | 63 min |
| Dec 1, 1:06 AM EST | Special Weather Statement | ILM | Bladen, Columbus | 54 min |
| Dec 1, 2:21 AM EST | Special Weather Statement | ILM | Bladen, Columbus | 39 min |
| Dec 1, 3:09 AM EST | Special Weather Statement | ILM | Columbus | 51 min |
| Dec 1, 3:37 AM EST | Special Weather Statement | ILM | New Hanover | 38 min |
| Dec 1, 3:42 AM EST | Special Weather Statement | ILM | Robeson | 63 min |
| Dec 1, 4:12 AM EST | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 48 min |
| Dec 1, 5:22 AM EST | Special Weather Statement | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 53 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.